Hostname: page-component-5d59c44645-mrcq8 Total loading time: 0 Render date: 2024-02-23T06:02:38.528Z Has data issue: false hasContentIssue false

Weak definability in infinitary languages

Published online by Cambridge University Press:  12 March 2014

Saharon Shelah*
Affiliation:
Princeton University, Princeton, New Jersey 08540 Hebrew University, Jerusalem, Israel

Abstract

We shall prove that if a model of cardinality κ can be expanded to a model of a sentence ψ of by adding a suitable predicate in more than κ ways, then, it has a submodel of power μ which can be expanded to a model of ψ in > μ ways provided that λ, κ, μ satisfy suitable conditions.

Type
Research Article
Copyright
Copyright © Association for Symbolic Logic 1973

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

REFERENCES

[1]Baumgartner, J. E., Results and independence proofs in combinatorial set-theory, Ph.D. thesis, University of California, Berkeley, 1970.Google Scholar
[2]Baumgartner, J. E., On the cardinality of dense subsets of linear orderings. I, Notices of the American Mathematical Society, vol. 15 (1968), p. 935. Abstract #68T-E33.Google Scholar
[3]Beth, E. W., On Padoa's method in the theory of definitions, Indagationes Mathematicae, vol. 15 (1953), pp. 330339.CrossRefGoogle Scholar
[4]Chang, C. C., Some new results in definability, Bulletin of the American Mathematical Society, vol. 70 (1964), pp. 808813.CrossRefGoogle Scholar
[5]Friedman, H., Back and forth, L(Q), L∞, ω(Q) and Beth theorem, mimeograph, Stanford University, 11 1971; Israel Journal of Mathematics (to appear).Google Scholar
[6]Keisler, H. J., Model theory for infinitary logic, North-Holland, Amsterdam, 1971.Google Scholar
[7]Kueker, D., Definability, automorphisms and infinitary languages, the syntax and semantics of infinitary languages (Barwise, J., Editor), Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1972, pp. 152165.Google Scholar
[8]Kunen, K., Implicit definability and infinitary language, this Journal, vol. 33 (1968), pp. 446451.Google Scholar
[9]Makkai, M., A generalization of a theorem of E. W. Beth, Acta Mathematica Academiae Scientiarum Hungaricae, vol. 15 (1964), p. 227.CrossRefGoogle Scholar
[10]Malitz, J., Infinitary analogs of theorems from first order model theory, this Journal, vol. 36 (1971), pp. 216228.Google Scholar
[11]Prikry, K., Changing measurable into accessible cardinals, Dissertationes Mathematicae Rozprawy Matematyczne, No. 68, Warsaw, 1970.Google Scholar
[12]Reyes, G. E., Local definability theory, Annals of Mathematical Logic, vol. 1 (1970), pp. 95137.CrossRefGoogle Scholar
[13]Shelah, S., Generalizations of saturativity, Notices of the American Mathematical Society, vol. 18 (1971), p. 258. Abstract #71T-E2.Google Scholar
[14]Shelah, S., The number of nonisomorphic models of an unstable first order theory, Israel Journal of Mathematics, vol. 9 (1971), pp. 473487.CrossRefGoogle Scholar
[15]Shelah, S., Notes in combinatorial set theory, Israel Journal of Mathematics (to appear).Google Scholar
[16]Shelah, S., Remark to “Local definability theory” of Reyes, Annals of Mathematical Logic, vol. 2 (1971), pp. 441447.Google Scholar
[17]Shelah, S., Weak definability for infinitary languages, Notices of the American Mathematical Society, vol. 17 (1970), p. 834. Abstract #70T–E57.Google Scholar
[18]Silver, J. (to appear).Google Scholar
[19]Lopez-Escobar, E., An interpolation theory for denumerably long sentences, Fundamenta Mathematicae, vol. 57 (1965), pp. 253272.Google Scholar
[20]Svenonius, L., A theorem on permutations in models, Theoria, vol. 25 (1959), pp. 173178.CrossRefGoogle Scholar
[21]Shelah, S., Stability, the f.c.p. and superstability, model-theoretic properties of formulas in first order theory, Annals of Mathematical Logic, vol. 3 (1971), pp. 262271.CrossRefGoogle Scholar
[22]Kueker, D. W., Generalized interpolation and definability, Annals of Mathematical Logic, vol. 1 (1970), pp. 423468.Google Scholar